MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED
Model Number D97120F5
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation as the facility has stated it is unavailable.Without the return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.As part of the catheter manufacturing process a 100% of the units go through an electrical inspection.The complaint affected unit will not be not returned for evaluation; therefore a product non-conformance or device failure could not be confirmed and a root cause could not be determined.The lot number was not provided thus a device history record was not reviewed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that during use of the pacer catheter there was resistance.After the permanent device was implanted, the technologist proceeded to pull the temporary device under fluoro.Following guidelines for removal of this device, by unscrewing to unlock the valve of the sheath, pulling the wire back while leaving the sheath in place, the tech felt resistance.The tip of the wire that contains the electrodes broke during this pullback.The team was successful in removing the broken wire, but did open the sheath to find the broken wire and electrodes.The team used a 10cc syringe to draw back using the side port with blood return to prevent the electrodes and tip of wire from migrating into patients' circulatory system.Wire and electrodes were accounted for within the sheath when team opened up sheath after removal.Sheath was immediately pulled once pressure was achieved from the side port via the 10-cc syringe confirming electrodes present.There was no patient injury.

Brand Name
SWAN-GANZ
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
* 
Manufacturer (Section G)
EDWARDS LIFESCIENCES IRVINE
17200 laguna canyon rd
irvine CA 92618
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key22494130
Report Number2015691-2025-05675
Device Sequence Number20861225
Product Code DYG
UDI-Device Identifier00690103150421
UDI-Public00690103150421
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K233983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD97120F5
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown